Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 9, NWS Kansas City, MO

March 7, 2009Adair County, Sullivan County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Mar 7, 2009, 12:28 AM CST for Adair County, Sullivan County, Missouri. It was in force for 32 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2009, 12:28 AM CST (06:28 UTC)
Expired
Mar 7, 2009, 1:00 AM CST
In force
32 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Adair County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 181 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 12:30 AM CSTHAIL 1Milan, MODIME TO QUARTER SIZE HAIL
Mar 7, 12:37 AM CSTHAIL 0.88Green Castle, MO
Mar 7, 12:40 AM CSTHAIL 0.75Green City, MO
Mar 7, 12:45 AM CSTHAIL 1Green Castle, MORANGE OF NICKEL TO QUARTER SIZE HAIL REPORTED.
Mar 7, 12:45 AM CSTHAIL 1.25Green Castle, MORANGE OF QUARTER TO HALF DOLLAR SIZE HAIL REPORTED, AS WELL AS SMALLER HAIL THE SIZE OF PENNIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1806 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 070628
SVREAX
MOC001-211-070700-
/O.NEW.KEAX.SV.W.0009.090307T0628Z-090307T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 AM CST SAT MAR 7 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI
  CENTRAL SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 100 AM CST

* AT 1223 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES SOUTHWEST OF MILAN...AND MOVING EAST AT
  55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILAN THROUGH 1235 AM CST.
  GREEN CITY BY 1240 AM CST.
  NOVINGER BY 1250 AM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GREENCASTLE.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY 
FROM WINDOWS.



LAT...LON 4035 9272 4018 9262 4006 9321 4020 9327
TIME...MOT...LOC 0628Z 249DEG 47KT 4016 9310

$$

BOOKBINDER
4 follow-up statements
000 
WWUS53 KEAX 070636
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1236 AM CST SAT MAR 7 2009

MOC001-211-070700-
/O.CON.KEAX.SV.W.0009.000000T0000Z-090307T0700Z/
ADAIR MO-SULLIVAN MO-
1234 AM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SULLIVAN AND NORTHWESTERN ADAIR COUNTIES UNTIL 100 AM CST...

AT 1232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST QUARTER 
SIZE HAIL.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF 
MILAN...MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  JUST SOUTH OF GREEN CITY BY 1240 AM CST.
  NEAR NOVINGER BY 1250 AM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GREENCASTLE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LAT...LON 4018 9262 4009 9308 4025 9311 4035 9272
TIME...MOT...LOC 0634Z 249DEG 47KT 4018 9300

$$

BOOKBINDER
000 
WWUS53 KEAX 070642
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1242 AM CST SAT MAR 7 2009

MOC001-211-070700-
/O.CON.KEAX.SV.W.0009.000000T0000Z-090307T0700Z/
ADAIR MO-SULLIVAN MO-
1240 AM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SULLIVAN AND NORTHWESTERN ADAIR COUNTIES UNTIL 100 AM CST...

AT 1237 AM CST...LAW ENFORCEMENT AND TRAINED WEATHER SPOTTERS 
REPORTED DIME TO NICKEL SIZE HAIL FALLING IN GREEN CITY AND GREEN 
CASTLE. THE STRONGEST PART OF THIS STORM WAS LOCATED ABOUT 5 TO 10 
MILES SOUTH OF THESE LOCATIONS...SUGGESTING THAT HAIL LARGER THAN 
QUARTERS IS LIKELY IN THIS STORM. 

DOPPLER RADAR SHOWED THIS ABOUT 8 MILES SOUTH OF GREEN CITY...MOVING 
EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT NOVINGER BY 1250 AM CST.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LAT...LON 4018 9262 4011 9300 4027 9303 4035 9272
TIME...MOT...LOC 0640Z 249DEG 47KT 4021 9290

$$

BOOKBINDER
000 
WWUS53 KEAX 070652
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 AM CST SAT MAR 7 2009

MOC001-211-070700-
/O.CON.KEAX.SV.W.0009.000000T0000Z-090307T0700Z/
ADAIR MO-SULLIVAN MO-
1249 AM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SULLIVAN AND NORTHWESTERN ADAIR COUNTIES UNTIL 100 AM CST...

AT 1245 AM CST...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 
IN GREENCASTLE. DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CENTERED ABOUT 3 MILES NORTHWEST OF NOVINGER...OR 13 MILES WEST OF 
KIRKSVILLE...MOVING NORTHEAST AT 55 MPH. 

LARGE HAIL OF AT LEAST QUARTER SIZE IS EXPECTED AS THIS STORM TRACKS 
NEAR AND JUST NORTHWEST OF NOVINGER. 

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LAT...LON 4018 9262 4011 9300 4027 9303 4035 9272
TIME...MOT...LOC 0649Z 249DEG 47KT 4025 9276

$$

BOOKBINDER
000 
WWUS53 KEAX 070659
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 AM CST SAT MAR 7 2009

MOC001-211-070709-
/O.EXP.KEAX.SV.W.0009.000000T0000Z-090307T0700Z/
ADAIR MO-SULLIVAN MO-
1259 AM CST SAT MAR 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SULLIVAN AND
NORTHWESTERN ADAIR COUNTIES HAS EXPIRED...

AT 1259 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO 
NORTHEASTERN ADAIR AND SCHUYLER COUNTIES. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING FOR EASTERN SULLIVAN AND NORTHWESTERN ADAIR 
COUNTIES HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4018 9262 4011 9300 4027 9303 4035 9272
TIME...MOT...LOC 0659Z 249DEG 47KT 4029 9260

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 12:09 AM CST, 19 minutes earlier.

Area forecast discussion, Mar 7, 12:09 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 AM CST SAT MAR 7 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/1023 PM CST FRI MAR 6 2009/
COUPLE OF SMALL CLUSTERS OF CONVECTION TIED TO A POCKET OF MID LEVEL
MOISTURE THAT POOLED AROUND THE 750MB LEVEL WILL ZIP NORTHEAST
THROUGH NORTHWEST INTO NORTH CENTRAL MO THIS EVENING. 00Z NAM/RUC
ALSO SUGGEST CONVECTION WILL INCREASE OVER THE NORTHWEST CORNER OF
MO BY MIDNIGHT. 00Z NAM ALSO SHIFTED THE BEST ISENTROPIC LIFT
NORTHWARD INTO SOUTHEAST NE AND SOUTHERN IA OVERNIGHT AS THE SURFACE
WARM FRONT BEINGS TO LIFT NORTHWARD. AFTER SEEING SURFACE WINDS
ATTAIN A BIT OF A SOUTHERLY COMPONENT ACROSS WEST CENTRAL MO AM
INCLINED TO BUY INTO THE WARM FRONT ENDING UP NORTH OF THE KC METRO
BY DAYBREAK. SO RAISED OVERNIGHT LOWS SOUTH OF THE MO RIVER AND ALSO
TRIMMED BACK THE SOUTHERN EDGE OF CHC POPS AND FOCUSED RAIN ACROSS
THE NORTHERN TOW TIER OF COUNTIES.

19

&&

.PREV DISCUSSION...
/400 PM CST FRI MAR 6 2009/
RAPID ENHANCEMENT OF CIRRUS/ACCAS FROM THE MEXICAN PLATEAU THROUGH
THE CNTRL PLAINS PER VISIBLE SATELLITE IMAGERY THIS AFTERNOON IS
CLEAR SIGN OF HEIGHTS FALLS AND JET ENERGY BEGINNING TO EJECT FROM A
DEEPENING WAVE OVER THE FOUR CORNERS REGION. THIS IS JUST A
PRECURSOR OF THINGS TO COME OVER THE NEXT 48 HOURS WITH INCREASING
DYNAMIC LIFT ACTING UPON TIGHTENING BAROCLINICITY THROUGH THE LOWER
MISSOURI RIVER VALLEY. IN FACT ALREADY...PROFILER PLOTS SHOW BACKING
AND STRENGTHENING MIDLEVEL WINDS CROSSING THE HIGH PLAINS...WHILE
SFC-H8 WINDS HAVE VEERED TO A SSWLY DIRECTION IN THE FORMATIVE
STAGES OF A VERY INFLUENTIAL LLJ FOR THE EVENING AND OVERNIGHT HOURS.

ANALYSIS OF FORECAST 295K-305K ISENTROPIC SURFACES ESSENTIALLY TELLS
THE WHOLE STORY...WITH EXTREME PACKING OF PRESSURE SURFACES
JUXTAPOSED ON THE NOSE OF A 40KT-50KT LLJ WILL LEAD TO INTENSE LIFT
AND RAPID ELEVATED CONVECTIVE DEVELOPMENT ACROSS CNTRL/NRN KANSAS
AROUND OR JUST AFTER MIDNIGHT. STEEP H7-H5 LAPSE RATES IN EXCESS OF
7 C/KM ARE ALREADY IN PLACE (FURTHER EVIDENCED BY THE WELL DEVELOPED
ACCAS FIELD THIS AFTERNOON)...AND THUNDERSTORM DEVELOPMENT ABOVE THE
LOW LEVEL INVERSION MAY BE QUITE EXPLOSIVE TONIGHT WITH MODELS
CONSISTENTLY INDICATING MUCAPES AOA 1000 J/KG. THIS ELEVATED
INSTABILITY COINCIDENT WITH THE AFOREMENTIONED ISENTROPIC LIFT AND
CLOUD BEARING 2-7KM BULK SHEAR RANGING FROM 30KT-50KT APPEARS EASILY
SUFFICIENT TO SUPPORT HAIL PRODUCING STORMS ACROSS THE NRN THIRD OF
THE FORECAST AREA. LATEST MODEL FORECASTS SHOW THE EDGE OF THE
DEEPER INHIBITING CAPPING INVERSION AND BEGINNING OF THE ISENTROPIC
SLOPE SOMEWHAT FURTHER SOUTH THAN PREVIOUS FORECASTS...SO HAVE
PUSHED BETTER MENTION OF THUNDER CHANCES SOUTH...TO NORTH OF A
KANSAS CITY TO MACON LINE (SEE SPC SWODY1 FOR MORE DETAILS).

FURTHER CONCERNS ARISE TONIGHT REGARDING HEAVY RAIN POTENTIAL...AS
LLJ WINDS VEER AND BECOME PARALLEL WITH MEAN ATMOSPHERIC WIND
VECTORS...SUCH THAT CORFIDI VECTORS BECOME MUCH SMALLER IN MAGNITUDE
AND BECOME FAR LESS PERPENDICULAR WITH THE ISENTROPIC SURFACES. WITH
CONVECTION POSSIBLY REINFORCING THE STEEPNESS OF THE ISENTROPIC
SURFACES AND CORRELATED LIFT...THIS MIGHT SUGGEST THE PREFERENCE
TOWARDS BACKBUILDING STORMS AND TRAINING PRECIPITATION ECHOES IN
SOME NARROW CORRIDOR. HAVE HELD OFF ON ANY WATCH MENTION FOR THE
TIME BEING...AS THERE IS ENOUGH UNCERTAINTY REGARDING THE AMOUNT OF
RAINFALL SUFFICIENT TO FORCE FLOODING...AS WELL AS POSSIBILITY OF
CONVECTION MOVING NORTH OF THE FORECAST AREA BEFORE DUMPING
EXCESSIVE RAINFALL.

CONVECTIVE AND SEVERE POTENTIAL SATURDAY AFTERNOON AND EVENING WILL
BE HIGHLY DEPENDENT UPON ANY AMOUNT OF SFC HEATING...AS MODELS HAVE
SLOWED THE FRONTAL PROGRESSION UNTIL LATE NIGHT SATURDAY...AND A
WELL DEFINED FOCUSING MECHANISM APPEARS TO BE LACKING. FORECAST
SOUNDINGS INDICATE A VERY EXTENSIVE MIDLEVEL CLOUD DECK DURING THE
DAYLIGHT HOURS...AND HAVE SERIOUS RESERVATIONS WHETHER ANY MEASURE
OF INSTABILITY CAN BE ACHIEVED. HAVE KEPT CHANCE/LIKELY POP MENTION
THROUGH THE DAYLIGHT HOURS...THOUGH THESE POPS MAY NEED TO BE
REDUCED WHERE THE COMBINATION OF LOW LEVEL CAPPING AND MIDLEVEL
SATURATION PRECLUDE PRECIPITATIVE PROCESSES.

MAIN CONVECTIVE SHOW SATURDAY WILL LIKELY BE DELAYED UNTIL THE LATE
EVENING/OVERNIGHT HOURS IN ASSOCIATION WITH A STRONG COLD FRONT AND
A NEGATIVELY TILTED SHORTWAVE PROPAGATING FROM NRN KANSAS TO CNTRL
IOWA. SOME CONCERN THAT VEERING LOW LEVEL WINDS AND DRYSLOT ALOFT
WILL SCOUR MOISTURE FROM THE WARM SECTOR BEFORE CAA ALOFT
DESTABILIZES THE COLUMN. ANY CONVECTION THAT CAN DEVELOP WOULD
LIKELY OBTAIN A LINEAR ORIENTATION...AND WIND FIELDS AND INTRUSION
OF DRY AIR ALOFT WOULD SUPPORT THE CHANCE FOR DAMAGING WINDS.
OTHERWISE...WITH FROPA SUNDAY...DRY DOWNSLOPING GUSTY WESTERLY WINDS
WILL LIMIT CAA EFFECTS. FAVORABLY DEEP MIXING OF WLY LOW LEVEL WINDS
COULD PRODUCE ADVISORY TYPE WINDS FOR A PERIOD SUNDAY
AFTERNOON...AND WILL NEED TO WATCH FOR SFC PRESSURE FALL MAGNITUDES
EAST OF THE CWA SUNDAY AFTERNOON.

21

MEDIUM RANGE (MONDAY-FRIDAY)

MAIN CHALLENGE IN THE EXTENDED RANGE IS TIMING OF VARIOUS OF FRONTS
AND THE PRECIPITATION CHANCES AND TEMPERATURE CHANGES ASSOCIATED
WITH THEM.

MONDAY - TUESDAY:
A WARM FRONT IS EXPECTED TO LIFT NORTHWARD THROUGH THE AREA DURING
THE DAY INCREASING MOISTURE AND INSTABILITY. THERE IS ALSO DECENT
ISENTROPIC LIFT...AROUND THE 300K SURFACE...IN ASSOCIATION WITH THIS
FRONT/MOISTURE TRANSPORT. THINKING THAT A FEW SHOWERS AND/OR
THUNDERSTORMS ARE POSSIBLE AS THE FRONT LIFTS THROUGH AS A RESULT.
INSTABILITY AND SHEAR COMBINATIONS WOULD YIELD A FEW STRONG STORMS
BUT UNCERTAINTY IN THIS IS STILL SOMEWHAT HIGH SO FOR NOW JUST
MENTIONED SLIGHT CHANCE POPS. TEMPERATURES ARE TRICKY AT BEST MONDAY
WITH QUITE A RANGE IN HIGH TEMPS POSSIBLE. IT SEEMS MOST LIKELY THAT
THE WARMEST TEMPERATURES WILL OCCUR IN SOUTHERN SECTIONS OF THE
FORECAST AREA...WHERE HIGHS COULD TOP OUT IN THE UPPER 60S TO LOW
70S.

MODELS WANT TO SPEED UP THE SYSTEM MONDAY NIGHT AND TUESDAY WITH
BOTH THE ECMWF AND THE GFS SHOWING A DRY SLOT MOVING OVER THE AREA.
CUT POPS BACK SOMEWHAT...ESPECIALLY ALONG OUR WESTERN COUNTIES...BUT
COULD EASILY SEE CHANCES REDUCED FURTHER AS CONFIDENCE IN THE SYSTEM
SETUP INCREASES. LOW TEMPERATURES ARE EXPECTED TO BE RELATIVELY
WARM...CLOSE TO OUR NORMAL HIGH TEMPERATURES... AS SOUTHERLY FLOW
PERSISTS. WITH THE FASTER PROGRESSION OF THE COLD FRONT...HIGH
TEMPERATURES WILL ONCE AGAIN BE A CHALLENGE. HIGHS WILL LIKELY BE
REACHED EARLY IN THE DAY THROUGH NORTHWEST SECTIONS AND COOL OFF
THERE AFTER WHILE THE SOUTHEASTERN HALF OF THE CWA MAY SEE
TEMPERATURES WARM INTO THE 60S AHEAD OF THE FRONT. THERE IS A CHANCE
FOR THUNDERSTORMS ALONG THE FRONT AS IT SURGES THROUGH THE FORECAST
AREA BUT THE TIMING FOR MAX HEATING AND INSTABILITY PUTS THE BEST
CHANCES ACROSS OUR EASTERN ZONES SO THE METRO MAY STAY DRY.

WEDNESDAY - THURSDAY:
COOLER WEATHER IS EXPECTED BEHIND THE FRONT FOR WEDNESDAY WITH HIGH
TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL AND ONLY SLIGHT MODERATION
BY THURSDAY. A STRONG HIGH PRESSURE CENTER SETTLES OVER THE UPPER
MIDWEST WHILE TO OUR SOUTH A BIT OF COUPLED JET STRUCTURE DEVELOPS.
THIS WILL ENHANCE THE UPPER LEVEL DIFFLUENCE OVER
OKLAHOMA...ARKANSAS AND SOUTHERN MISSOURI YIELDING SOME CHANCES FOR
PRECIPITATION IN THOSE AREAS. KEPT OUR SOUTHERN COUNTIES DRY FOR
WEDNESDAY AND THURSDAY THINKING THE 1040MB HIGH PRESSURE WOULD WIN
OUT.

CDB

&&

.AVIATION...

FOR THE 06Z TAF...WARM FRONT CONTINUES TO PLAY HAVOC WITH FORECAST.
BOUNDARY HAS STARTED TO SHIFT NORTH AND WILL LIKELY END UP JUST
SOUTH OF KSTJ BY 12Z SATURDAY AND THEN REMAIN NEARLY STATIONARY
BEFORE HEADING BACK SOUTH. WITH BOUNDARY HEADING NORTH TONIGHT THE
BULK OF THE PRECIPITATION WILL REMAIN NORTH OF THE KANSAS CITY
TERMINALS SO WILL CONTINUE DRY FORECAST UNTIL TOMORROW
AFTERNOON...WITH BETTER CHANCES LATE IN THE EVENING AS THE FRONT
MOVES BACK IN. SO VFR CONDITIONS AT THE KANSAS CITY TERMINALS UNTIL
FROPA EARLY TOMORROW EVENING. MVFR CEILINGS WITH LIGHT FOG SHOULD
MOVE IN DURING THE EVENING HOURS WITH SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS.

KSTJ IS MORE TRICKY AS CONVECTION HAS BEEN SLOWLY DEVELOPING OVER
CENTRAL KS WITHIN AN ELEVATED BAROCLINIC ZONE WHICH STRETCHES
THROUGH KSTJ. SO POTENTIAL FOR SCATTERED CONVECTION WILL INCREASE
DURING THE PRE-DAWN HOURS. HOWEVER...CONFIDENCE ON TIMING IS NOT
THAT GREAT. WITH A BOUNDARY IN THE AREA SCATTERED CONVECTION WILL BE
PASSING THROUGH THE TERMINAL FOR THE NEXT 24 HOURS. MVFR CEILINGS
WITH LIGHT FOG WILL GRADUALLY SPREAD SOUTH INTO NORTHWEST MO BY
SATURDAY AFTERNOON.

19

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Mar 6, 12:57 PM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CST FRI MAR 6 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1257 PM CST FRI MAR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHERN
KANSAS AFTER MIDNIGHT...AND MOVE INTO NORTHEAST KANSAS AND NORTHERN
MISSOURI DURING THE OVERNIGHT HOURS. GIVEN THE AMOUNT OF INSTABILITY
AND SHEAR PRESENT...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE...PRIMARILY ALONG AND NORTH OF A KANSAS CITY TO MACON LINE.
LARGE HAIL WILL BE THE GREATEST THREAT WITH THESE ELEVATED
THUNDERSTORMS...AS THEY MOVE TOWARDS THE IOWA BORDER THROUGH SATURDAY
MORNING. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
THUNDERSTORMS THAT MOVE OVER THE SAME LOCATIONS...ESPECIALLY FOR
COMMUNITIES NEAR THE IOWA BORDER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS FAR NORTHERN AND
NORTHEAST MISSOURI SATURDAY MORNING...WITH THE THREAT FOR ISOLATED
SEVERE HAIL. HOWEVER...THIS THUNDERSTORM ACTIVITY WILL QUICKLY MOVE
NORTHEAST OF THE OUTLOOK AREA BY THE MID MORNING HOURS.

ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE BOTH LATE
SATURDAY AFTERNOON...AND LATE SATURDAY EVENING THROUGH SUNDAY
MORNING...IN ASSOCIATION WITH A STRONG UPPER LEVEL DISTURBANCE MOVING
TOWARDS THE REGION. EXTENSIVE CLOUD COVER SATURDAY AFTERNOON MAY
LIMIT POTENTIAL INSTABILITY...AND THUS ANY SEVERE POTENTIAL DURING
THE DAYLIGHT HOURS. SHOULD MORE SURFACE HEATING OCCUR THAN IS
CURRENTLY ANTICIPATED...A FEW SEVERE STORMS MAY BE POSSIBLE WITH
MARGINALLY SEVERE HAIL AND DAMAGING WINDS...PRIMARILY ALONG AND
SOUTH OF THE MISSOURI RIVER.

BETTER CHANCES FOR SEVERE WEATHER WILL ARRIVE LATE SATURDAY EVENING
THROUGH LATE SATURDAY NIGHT ALONG AND AHEAD OF A STRONG COLD FRONT
RAPIDLY PUSHING THROUGH THE OUTLOOK AREA. THE PRIMARY THREAT WITH
THIS ROUND OF STORMS WOULD LIKELY BE DAMAGING WINDS ALONG A POSSIBLE
SQUALL LINE...THOUGH MARGINALLY SEVERE HAIL WOULD ALSO BE POSSIBLE.

WITH NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS
EXPECTED...LOCALIZED RIVER AND RURAL AREAL FLOODING MAY BE EXPECTED.
SMALLER RIVER BASINS ACROSS THE NORTHERN THIRD OF THE OUTLOOK AREA
WILL BE THE MOST SUSCEPTIBLE TO FLOODING CONCERNS THROUGH SUNDAY
MORNING.

THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY NIGHT THROUGH TUESDAY.
WHILE THE THREAT FOR WIDESPREAD ORGANIZED SEVERE WEATHER IS LOW...A
FEW STORMS COULD POSSIBLY REACH SEVERE LIMITS DURING THE DAY ON
TUESDAY ACROSS THE FAR EASTERN COUNTIES OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT THROUGH SATURDAY
MORNING NORTH OF A LINE FROM KANSAS CITY TO MACON. SPOTTER ACTIVATION
MAY ALSO BE NEEDED IN SOME LOCATIONS SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT.

21

In the hours before

Local storm report, Mar 6, 11:08 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CST FRI MAR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             STEWARTSVILLE           39.75N 94.50W
03/06/2009  E0.88 INCH       DEKALB             MO   PUBLIC

&&

ACH
Local storm report, Mar 6, 11:17 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CST FRI MAR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     HAIL             WINSTON                 39.87N 94.14W
03/06/2009  E1.00 INCH       DAVIESS            MO   TRAINED SPOTTER

            REPORT OF SLIGHTLY LARGER THAN QUARTER SIZE HAIL AT THE
            JUNCTION OF I-35 AND 69.

&&

ACH
Local storm report, Mar 6, 11:35 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CST FRI MAR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     HAIL             GALLATIN                39.91N 93.96W
03/06/2009  E1.00 INCH       DAVIESS            MO   AMATEUR RADIO

            1 INCH HAIL REPORTED AT WEST ENTRANCE TO GALLATIN ON HWY
            6.

&&

ACH
Local storm report, Mar 6, 11:45 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 PM CST FRI MAR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             JAMESPORT               39.97N 93.80W
03/06/2009  E0.75 INCH       DAVIESS            MO   AMATEUR RADIO

&&

ACH
Local storm report, Mar 7, 12:02 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1202 AM CST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     HAIL             2 S TRENTON             40.05N 93.60W
03/06/2009  E0.75 INCH       GRUNDY             MO   TRAINED SPOTTER

            RANGE OF PEA TO PENNY SIZE HAIL REPORTED.

&&

ACH
Special weather statement, Mar 7, 12:02 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1202 AM CST SAT MAR 7 2009

MOZ016-070645-
SULLIVAN-
1204 AM CST SAT MAR 7 2009

...SIGNIFICANT WEATHER ALERT FOR SULLIVAN COUNTY UNTIL 1245 AM CST...

AT 1159 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS SOUTH AND EAST OF TRENTON...MOVING
EAST AT 50 MPH.

ALTHOUGH THESE STORMS PREVIOUSLY PRODUCED HAIL OF AT LEAST QUARTER
SIZE...THE STORMS HAVE WEAKENED A BIT AND RECENT HAIL REPORTS ARE
GENERALLY AROUND PENNY SIZE OR LESS. SOME RESTRENGTHENING IS
POSSIBLE...SO PERSONS ACROSS CENTRAL AND SOUTHERN SULLIVAN COUNTY
SHOULD REMAIN ALERT.

ON THEIR CURRENT COURSE...THESE STORMS WILL PRODUCE PEA TO NICKEL
SIZE HAIL AS THEY TRACK ACROSS SULLIVAN COUNTY...EXPECTED TO REMAIN
JUST SOUTH OF MILAN.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 11:04 PM CSTSevere Thunderstorm WarningEAXDaviess, DeKalb41 min
Mar 6, 11:37 PM CSTSevere Thunderstorm WarningEAXDaviess, Grundy38 min
Mar 7, 12:53 AM CSTSevere Thunderstorm WarningEAXAdair, Schuyler22 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.